MAUDE Adverse Event Report: ARTHROCARE CORP. BEVEL 45 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. BEVEL 45 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC2430-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during foramen intervertebral endoscopic surgery, a bevel 45 icw wand had ablation and coagulation failures when use.A backup was available and a delay greater than 30 minutes was reported with no other complications.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The reported device, used in treatment, was returned for evaluation.There was no relationship found between the reported incident and the returned device.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat event.Customer submitted images show two wands and their packages.Visual inspection under magnification shows minimal erosion on the electrodes.There are bent pins observed inside the connector.The device could not be connected to a controller due to damaged pins.The complaint was not confirmed.Factors that could have contributed to the reported event include: there may have been an issue with another device used as part of the system.Not sufficient saline in order to facilitate the formation of plasma, the device becoming unplugged from the controller, or there was a source power interruption with the controller.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BEVEL 45 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10786215
Report Number3006524618-2020-00947
Device Sequence Number14497692
Product Code GEI
UDI-Device Identifier00817470004540
UDI-Public00817470004540
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberAC2430-01
Device Catalogue NumberAC2430-01
Device Lot Number2035036
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight65